Jump to content

Trying Midodrine For First Time...


bizbiz

Recommended Posts

I really dislike taking any medication, let alone a new one, but I have been prescribed Midodrine and since I'm desperate to get out of this latest 'slump' I'm in I really want to give it a go.

I guess there is not much point to this thread, but I'm just very nervous... :lol:

Would love to hear anyones Midodrine experiences if you can be bothered telling (where's the icon for 'grateful'!?)

Link to post
Share on other sites

Hi,

I started taking midodrine a month ago at the lowest dose of 2.5mg. Its not been a miracle cure yet but I have maybe a little more energy and less dizziness so small blessings none the less.

At first I wasnt sure if it was doing much but I do feel very fatigued when a dose wears off which also reminds me to take the next one.

I think I may feel more benefit when the dose is increased.

Side effects have been fine so far, goosebumps and a chill feeling that runs up over your scalp but you get used to it. I think you have to watch that it doesnt send your blood pressure up too much, I've been having mine checked once a week.

I hope it helps you feel better.

Melanie.

Link to post
Share on other sites

My biggest preoblem with it was the nausea. For me it was terrible. I felt like I was going to vomit everytime I opened my mouth. I did get the goosebumps and the tingleing scalp, but thats just more of a hey this is odd feeling then a bad feeling. I think the med did help really, I just couldnt deal with the nausea, and the stupid doc refused to give me anything for it. So i stopped. Good luck with it. I know many people have done well on it. The thing I hate about trying all the meds is you never know how they are going to affect you. But you have to try because the next one could be YOUR miracle drug!

~Kelli

Link to post
Share on other sites

My doctor started me on Midodrine a couple of months ago, at 5mg, 3 times a day. I'm now up to 10mg, 3 times a day, in addition to my other meds, Mestinon, Verapamil and Desmopressin.

It's comforting to hear others also get the strange side effects, like near constant chills, that crazy tingling on the back of the neck and head, hair standing up all over my body (even places where until recently I didn't know I had hair), nausea and an overall different kind of dizziness.

The good news is it seems to have helped alleviate some of the POTS symptoms, specifically the headaches and, in combination with my other meds, has deceased my overall heart rate by about 20bpm. The bad news is my resting heart rate is now down to 40bpm, becoming close to dangerously too low.

Time to adjust meds again.

Link to post
Share on other sites

I quit my midodrine---it caused severe nipple pain that is still with me 2 weeks later. Nurse said she had heard of this side effect before. I also had sores on my legs from the goose bumps. That is healing.

It did work well for the brain fog---but I can't go anywhere if I can't wear a shirt.

Link to post
Share on other sites

Midodrine gave me severe headaches and made me feel nauseous, while not doing anything noticeable for my BP. Of course, it's different for everyone, and I know many people on the forum have great luck with it.

Let us know how you do...

Cheers,

Jana

Link to post
Share on other sites

I've been on midodrine (5mg twice a day) for two years. It wasn't until I just read the above responses did I realize that my constant chills and strange tingling in my head, are caused by the midodrine. Midodrine has been great for me. There are still days when my BP plummets, but not nearly as often. I also take Nadolol to lower my HR (it will rise to 170's by standing). It seems contradictory to take something that lowers the BP when I have such low BP. However, the nadolol is required to lower the HR and the midodrine is used to counteract the lowering of the BP caused by the nadolol. Confused yet? Anyway- the other med I take is Florinef which has also helped with the low BP. Hope this helps-

Link to post
Share on other sites

Have been on Midodrine for about 5 weeks now. I think it is helping although I also started doing the MCAD meds (histamine blockers) around the same time so I'm not totally sure which helped the most. But I've definitely got more energy now, less fatigue, less brain fog, etc. And I do notice when it wears off. Feels like my battery just ran down. :rolleyes: Started at 2.5mg for about 4 days, then increased to 5mg twice a day for about 3 weeks. Just was told to increase to 10 mg twice a day.

The cardiologist told me to try taking it half an hour before getting up in the morning. Can't believe what a difference it has made in my morning functional ability. I'm not totally worn out by the time I shower and dress like I was before so that's been very helpful.

The nausea went away after about 3 weeks for me. I still get the scalp itching and goosebump feeling up the spine on a regular basis. As others have said it's an odd feeling but the benefit so far seems to out-weigh the side effects for me.

Link to post
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...